MAUDE Adverse Event Report: BIOMERIEUX, SA BACT/ALERT® 3D

BIOMERIEUX, SA BACT/ALERT® 3D
Model Number 210161
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Not returned to manufacturer.
 
Event or Problem Description
A customer in the united states notified biomérieux of smoke coming from the bact/alert® unit at their site.They attempted to move the bottles to another incubator, but when they would put the bottles into a new cell, they get a 913 error.They were instructed to turn off and unplug the incubator while awaiting a field service engineer to come to the site.They were instructed to follow downtime procedures and subculture the bottles.The customer states 203 bottles had to be subcultured.Of these, 65 subcultures were delayed due to running out of syringes.This delay was described as being 24 hours or less.The customer states that there was no delay in getting test results out.Number of specimen bottles were known, but there was no indication from the customer of the number of patients associated.The customer also reports that no injuries occurred due to the smoke issues.There is no indication or report from the laboratory that this event led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was performed.It was determined that the root cause was related to electrical issues at the customer's site.Blown fuses, metal oxide varistors(movs), and a damaged ups were all indicators of an electrical power surge.Additionally, three of the five wall receptacles that the instrument was plugged into were not working.The complaint is not related to a malfunction of the 3d instrument.The customer responded that there was not a delay in patient results.The instrument has been repaired by the field service engineer.No further actions are necessary by biomerieux.Corrected data: medical device report number 1950204-2017-00227 supplement 2 changed the report number to 3002769706-00271 which was incorrect.The correct number should remain as 1950204-2017-00227.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Medical device report number 1950204-2017-00227 submitted on 07/21/2017 had the incorrect report number.The report number has been changed to 3002769706-2017-00271, submitted on 09/07/2017.

Brand Name
BACT/ALERT® 3D
Common Device Name
BACT/ALERT® 3D
Manufacturer (Section D)
BIOMERIEUX, SA
595 anglum road
hazelwood MO 63042
MDR Report Key6734107
Report Number1950204-2017-00227
Device Sequence Number10944102
Product Code MDB
UDI-Device Identifier03573026049591
UDI-Public03573026049591
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K903505
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210161
Other Device ID Number03573026049591
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer08/09/2017
08/09/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date09/07/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1